Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2014, 3:55 PM EDT for 4 counties in Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 3:55 PM EDT (19:55 UTC)
- Expired
- Aug 21, 2014, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
474
WUUS51 KCTP 211955
SVRCTP
PAC001-041-099-133-212100-
/O.NEW.KCTP.SV.W.0134.140821T1955Z-140821T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 354 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR LOYSVILLE...AND MOVING SOUTHEAST
AT 30 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
* LOCATIONS IMPACTED INCLUDE...
CARLISLE...MECHANICSBURG...HAMPTON...PLAINFIELD...SCHLUSSER...
BOILING SPRINGS...DILLSBURG...LAKE MEADE...MOUNT HOLLY SPRINGS...
NEW KINGSTOWN...BLOSERVILLE...COLONEL DENNING STATE PARK...
SIDDONSBURG...CARLISLE SPRINGS...LOYSVILLE...YORK SPRINGS...
FRANKLINTOWN...BLAIN...WELLSVILLE AND LANDISBURG.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 235.
INTERSTATE 81 BETWEEN MILE MARKERS 38 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.
&&
LAT...LON 3989 7706 4034 7758 4045 7743 4047 7740
4008 7682
TIME...MOT...LOC 1954Z 314DEG 26KT 4036 7743
$$
LA CORTE1 follow-up statement
614
WWUS51 KCTP 212041
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 PM EDT THU AUG 21 2014
PAC099-212051-
/O.CAN.KCTP.SV.W.0134.000000T0000Z-140821T2100Z/
PERRY PA-
441 PM EDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4009 7728 4025 7707 4008 7682 3989 7706
3991 7708
TIME...MOT...LOC 2041Z 314DEG 26KT 4012 7711
$$
PAC001-041-133-212100-
/O.CON.KCTP.SV.W.0134.000000T0000Z-140821T2100Z/
CUMBERLAND PA-YORK PA-ADAMS PA-
441 PM EDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN CUMBERLAND...NORTHWESTERN YORK AND NORTHEASTERN ADAMS
COUNTIES...
AT 441 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BOILING SPRINGS...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG...HAMPTON...BOILING SPRINGS...DILLSBURG...LAKE MEADE...
MOUNT HOLLY SPRINGS...NEW KINGSTOWN...SIDDONSBURG...YORK SPRINGS...
FRANKLINTOWN...WELLSVILLE...SKI ROUNDTOP SKI AREA AND MESSIAH
COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4009 7728 4025 7707 4008 7682 3989 7706
3991 7708
TIME...MOT...LOC 2041Z 314DEG 26KT 4012 7711
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:59 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 21, 2:59 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 259 PM EDT THU AUG 21 2014 .SYNOPSIS... AN UPPER TROF WILL SLOWLY TRACK EAST OF THE REGION BY FRIDAY EVENING...ALLOWING A LARGE AREA OF HIGH PRESSURE OVER NORTHERN NEW ENGLAND TO BUILD ACROSS THE REGION THIS WEEKEND. WARMER AND DRIER CONDITIONS ARE EXPECTED NEXT WEEK...AS HIGH PRESSURE EXPANDS OVER THE EASTERN UNITED STATES. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS IMPACTING MOST OF CENTRAL PA THIS AFTERNOON...WITH LIKELY COVERAGE FROM THE WEST CENTRAL MOUNTAINS EASTWARD TO THE MIDDLE SUSQ RIVER VALLEY. STORMS ARE LOCALLY MARGINAL...WITH LLVL SHEAR PROFILES (0-3KM EHI) SUPPORTIVE OF ROTATION. WHILE STRUCTURES HAVE NOT PERSISTED FOR MORE THAN A FEW TO SEVERAL SCANS...STORMS WILL NEED TO BE WATCHED CLOSELY FOR LLVL ROTATION GIVEN LOW LCLS AND ELEVATED EHIS THIS AFTERNOON INTO EARLY EVENING. THE OVERNIGHT WILL FEATURE A REPLAY OF RECENT NIGHTS FOG AND LOW CLOUDS WITH LOCALLY DENSE FOG IN THE 10-13Z TIMEFRAME. && .SHORT TERM /FRIDAY/... UPPER TROF AXIS WILL SLOWLY TRACK TO NEW ENG BY FRI MORNING. MODELS ARE TRACKING A TRAILING SHORTWAVE SEWRD THRU CENTRAL PA FRIDAY AFTERNOON...WITH A FINAL ROUND CONVECTION LIKELY FRI AFTN- EVE. ONCE AGAIN KEPT LIKELY POPS ALONG AND SOUTH OF THE SHEAR AXIS... WHICH MODELS INDICATE FROM KBFD TO KTHV. SOUTH OF THIS AREA...HEAVY DOWNPOURS IN HIGH PW ENVIRONMENT WILL BRING ANOTHER DAY OF LCLY HEAVY RAINFALL. AS PREVIOUSLY MENTIONED...SOME CONVECTION ALLOWING MODELS PRODUCE 2 TO 4 INCH PLUS AMOUNTS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CONVECTION SHOULD DIMINISH AND PUSH SOUTH OF THE STATE FRIDAY NIGHT...AS SHORTWAVE DIVES SOUTH OF THE AREA. BEHIND THIS FEATURE...BACKDOOR COLD FRONT IS PROGGED TO WORK SWRD THRU CENTRAL PA FRI NIGHT. MOIST EASTERLY FLOW ASCENDING THE APPALACHIANS MAY PRODUCE LOW CLOUDS AND SPOTTY DRIZZLE LATE FRIDAY NIGHT. LARGE SFC HIGH OVR NEW ENG WILL BE THE PRIMARY DRIVER OF OUR WX THRU MOST OF THE EXTENDED FCST. MOIST...EASTERLY FLOW OFF THE ATLANTIC WILL LIKELY PRODUCE A DULL AND COOL SATURDAY...WITH AM LOW CLOUDS GIVING WAY TO A BIT OF BRIGHTENING BY AFTN. GEFS 925 TEMPS OF ONLY 16C-18C IMPLY MAX TEMPS FROM JUST THE U60S OVR THE HIGH TERRAIN OF THE CENTRAL MTNS...TO THE M70S OVR THE SUSQ VALLEY. MED RANGE GUIDANCE INDICATES HIGH PRES AND ASSOC DRY AIR MASS WILL DRIFT SOUTH LATE THIS WEEKEND...BRINGING FAIR AND BRIGHTER WX TO CENTRAL PA. PTSUNNY SKIES SHOULD HELP TEMPS REBOUND A BIT ON SUNDAY...BUT STILL REMAIN BLW NORMAL. EARLIER CONCERNS OF CENTRAL PA DEALING WITH RING OF FIRE CONVECTION APPEAR TO BE WANING...AS LARGE SCALE SUBSIDENCE AND DRY AIR ARE THE THEMES OF THE MED RANGE GUIDANCE EARLY NEXT WEEK BENEATH SFC RIDGE ALONG THE E COAST. FCST CONFIDENCE BEGINS LOWER BY THE MIDDLE OF NEXT WEEK...WHEN MED RANGE MDLS BEGIN TO DIVERGE. GEFS KEEPS RIDGE AND FAIR WX GOING THRU WED...WHILE ECMWF ENSEMBLE DATA INDICATES A WEAK COLD FRONT COULD PUSH SE INTO THE REGION. THUS...HAVE ADDED A LOW CHC OF TSRA WED. WHAT APPEARS CERTAIN IS THAT THE COOL TEMPS OF THIS WEEKEND WILL GIVE WAY TO A SLOW WARMING TREND THRU THE FIRST HALF OF NEXT WEEK...AS COOL AIR MASS MODIFIES UNDER STILL STRONG AUGUST SUN. GEFS AND EC ENS 850 TEMPS SUPPORT HIGH RETURNING TO ABV NORMAL BY WED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... HI RES MODELS CONT TO DEPICT ISOLD SHRA AND TSTMS OVER CENTRAL PA THIS AFTERNOON. LCL HEAVY RAIN PRODUCING MVFR TO IFR CIGS AND VSBYS THROUGH THIS EVENING ACROSS PORTIONS OF THE WEST CENTRAL AND CENTRAL MOUNTAINS. ANTICIPATE DECREASING COVERAGE OF SHRA AND TSTMS INTO THE EVE/OVERNIGHT PERIOD WITH AREAS OF FOG/ST POSSIBLY RE- DEVELOPING WITH SOME CLEARING/LGT WINDS/MOIST AIRMASS ESP IN THE NORTH. WILL NEED TO WATCH UPSTREAM IN THE OH VLY FOR POSSIBLE CONVECTIVE COMPLEX. FOR NOW EXPECT THIS MESOSCALE SYSTEM TO STAY SW OF THE AIRSPACE FROM OH TO WV. OUTLOOK... FRI-SAT...AM LOW CIGS/FOG FOLLOWED BY SCT SHOWERS/TSTMS AND BRIEF MVFR/IFR RESTRICTIONS. SUN-TUE...AM LOW CIGS PSBL. OTHERWISE MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...FITZGERALD AVIATION...DEVOIR
Hazardous weather outlook, Aug 21, 5:27 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 527 AM EDT THU AUG 21 2014 PAZ004-005-010-011-017>019-024>028-033>036-056-063>065-220930- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK- 527 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS THE SOUTHWEST HALF OF PENNSYLVANIA FRIDAY AFTERNOON IN THE VICINITY OF A STALLED FRONTAL BOUNDARY. THERE IS A SLIGHT CHANCE THAT RAINFALL COULD BE HEAVY ENOUGH TO CAUSE FLOODING IN A FEW SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-046-049>053-057>059-066-220930- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER- 527 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 2:29 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT THU AUG 21 2014 PAZ018-019-026-027-211900- MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-HUNTINGDON PA- 229 PM EDT THU AUG 21 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEMONT...MOVING SOUTHEAST AT 25 MPH. 30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BOALSBURG AND PLEASANT GAP AROUND 230 PM EDT. CENTRE HALL AROUND 240 PM EDT. SEVEN MOUNTAINS AND POTTERS MILLS AROUND 250 PM EDT. MILROY AROUND 300 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARRVILLE...UNIVERSITY PARK AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM...PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE. THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 63 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4089 7816 4096 7792 4081 7743 4060 7775 TIME...MOT...LOC 1828Z 293DEG 22KT 4080 7783 CR
Special weather statement, Aug 21, 2:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT THU AUG 21 2014
PAZ018-019-211915-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
245 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK MOSHANNON STATE PARK...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STORMSTOWN AROUND 250 PM EDT.
PARK FOREST VILLAGE...RAMBLEWOOD AND JULIAN AROUND 300 PM EDT.
STATE COLLEGE...BELLEFONTE...LEMONT...HOUSERVILLE AND PINE GROVE
MILLS AROUND 310 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNIVERSITY PARK
AIRPORT...PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 57 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4085 7829 4086 7825 4087 7825 4088 7824
4088 7825 4089 7822 4091 7822 4094 7816
4096 7817 4096 7813 4094 7812 4095 7809
4092 7775 4074 7784 4069 7794 4072 7804
4081 7831
TIME...MOT...LOC 1844Z 282DEG 25KT 4086 7808
CRLocal storm report, Aug 21, 3:03 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 SE STRODES MILLS 40.54N 77.65W
08/21/2014 MIFFLIN PA 911 CALL CENTER
TREES DOWN ALONG 522.
&&
EVENT NUMBER CTP1400299
JMCSpecial weather statement, Aug 21, 3:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT THU AUG 21 2014
PAZ017>019-026-211945-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-CLEARFIELD PA-HUNTINGDON PA-
319 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 316 PM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS LOCATED BETWEEN PHILIPSBURG AND STORMSTOWN...MOVING
EAST AT 25 MPH. 30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PARK FOREST VILLAGE...RAMBLEWOOD AND ROCK SPRINGS AROUND 320 PM
EDT.
STATE COLLEGE...LEMONT...PINE GROVE MILLS AND WHIPPLE DAM STATE
PARK AROUND 330 PM EDT.
BOALSBURG AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...BRISBIN...
TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM...WEST
DECATUR...PENNSYLVANIA STATE UNIVERSITY...WALLACETON AND MORRISDALE.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 56 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4078 7771 4065 7773 4063 7776 4072 7814
4074 7812 4074 7821 4080 7847 4103 7851
TIME...MOT...LOC 1916Z 286DEG 20KT 4076 7797
CRSpecial weather statement, Aug 21, 3:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT THU AUG 21 2014
PAZ019-026>028-212015-
MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-HUNTINGDON PA-
347 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 346 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
STATE COLLEGE...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BELLEVILLE AND SEVEN MOUNTAINS AROUND 400 PM EDT.
LEWISTOWN...BURNHAM...MILROY...HIGHLAND PARK...YEAGERTOWN...
REEDSVILLE...JUNIATA TERRACE...ALFARATA AND REEDS GAP STATE PARK
AROUND 410 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WAGNER...MIFFLIN...
TUSSEY MOUNTAIN SKI AREA...MAITLAND...BARRVILLE...SIGLERVILLE...
PENNSYLVANIA MILITARY MUSEUM...PENNSYLVANIA STATE UNIVERSITY AND
UNIVERSITY PARK AIRPORT.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 72 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4070 7797 4085 7787 4074 7736 4070 7735
4070 7734 4048 7745
TIME...MOT...LOC 1946Z 289DEG 25KT 4071 7777
CRSpecial weather statement, Aug 21, 3:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT THU AUG 21 2014
PAZ017>019-212030-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-CLEARFIELD PA-
355 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 353 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
BETWEEN MAHAFFEY TO PORT MATILDA...MOVING EAST AT 25 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOUTZDALE AROUND 400 PM EDT.
OSCEOLA MILLS AROUND 410 PM EDT.
PHILIPSBURG...CHESTER HILL...NORTH PHILIPSBURG...SOUTH PHILIPSBURG
AND SANDY RIDGE AROUND 420 PM EDT.
STORMSTOWN...PORT MATILDA AND BLACK MOSHANNON STATE PARK AROUND 430
PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...LUMBER CITY...
BRISBIN...GLEN HOPE...MAHAFFEY AND GRAMPIAN.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 56 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4098 7877 4087 7787 4070 7798 4074 7813
4074 7828 4088 7881 4089 7881
TIME...MOT...LOC 1953Z 278DEG 22KT 4086 7842
CRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:28 PM EDT | Special Weather Statement | CTP | Elk | 47 min |
| Aug 21, 1:34 PM EDT | Special Weather Statement | CTP | Montour | 56 min |
| Aug 21, 1:44 PM EDT | Special Weather Statement | CTP | Union | 31 min |
| Aug 21, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder, Union | 33 min |
| Aug 21, 1:55 PM EDT | Special Weather Statement | CTP | Centre | 35 min |
| Aug 21, 2:00 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 60 min |
| Aug 21, 2:11 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Aug 21, 2:29 PM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Aug 21, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Union | 22 min |
| Aug 21, 2:45 PM EDT | Special Weather Statement | CTP | Centre | 30 min |
| Aug 21, 2:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Mifflin, Perry | 57 min |
| Aug 21, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Snyder, Union | 58 min |
| Aug 21, 3:16 PM EDT | Tornado Warning | CTP | Cumberland, Perry | 44 min |
| Aug 21, 3:19 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Aug 21, 3:47 PM EDT | Special Weather Statement | CTP | Mifflin | 28 min |
| Aug 21, 3:55 PM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Aug 21, 4:14 PM EDT | Areal Flood Advisory | CTP | Cumberland, Perry | 2 hr |
| Aug 21, 4:25 PM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Aug 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 59 min |
| Aug 21, 4:36 PM EDT | Areal Flood Advisory | CTP | Clearfield | 114 min |
| Aug 21, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 52 min |
| Aug 21, 4:40 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Aug 21, 4:43 PM EDT | Special Weather Statement | CTP | Mifflin | 32 min |
| Aug 21, 5:03 PM EDT | Areal Flood Advisory | CTP | Cumberland, Perry | 117 min |
| Aug 21, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 58 min |
| Aug 21, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 62 min |
| Aug 21, 5:30 PM EDT | Special Weather Statement | CTP | Cumberland | 45 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | CTP | Tioga | 41 min |
| Aug 21, 5:35 PM EDT | Areal Flood Warning | CTP | Potter, Tioga | 3 hr |
| Aug 21, 5:54 PM EDT | Areal Flood Warning | CTP | Clearfield | 3 hr |
| Aug 21, 6:03 PM EDT | Areal Flood Advisory | CTP | Lycoming | 117 min |
| Aug 21, 6:05 PM EDT | Special Weather Statement | CTP | York | 40 min |
| Aug 21, 6:15 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
| Aug 21, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 39 min |
| Aug 21, 6:46 PM EDT | Special Weather Statement | CTP | Potter | 44 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | CTP | York | 26 min |
| Aug 21, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | York | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.